MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between 11/10/2021-3/17/2021.The device has not returned for evaluation.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient¿s right eye due to the patient experiencing hyperopic refractive surprise dysphotopsias, mixed.The dysphotopsias were reported as starbursts and glare.The issue was first observed during a post operative examination.The explanted iol was replaced with a non-j&j lens.The incision was enlarged.There was no vitrectomy or sutures used.Medication was prescribed such as pred, moxifloxacin and nevanac.However, the health care professional (hcp) explained that it's part of the standard of care.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the incorrect box "no" was inadvertently checked in the section "e2" and incorrect occupation "non-healthcare professional" was inadvertently selected in the section "e3" of the initial mdr report which the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section e2: health professional?: yes.Section e2: occupation: physician.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: apr 14, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a non-johnson & johnson folding carton.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues related to or could have contributed to visual issues were observed.Based on the return condition of the lens (cut in half), no further product evaluation could be performed on the lens.A product quality deficiency could not be determined.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14027106
Report Number3012236936-2022-00714
Device Sequence Number16802629
Product Code HQL
UDI-Device Identifier05050474528925
UDI-Public(01)05050474528925(17)260415
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight70 KG